Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 16, 2005, 9:51 PM EDT for Clinton County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 9:51 PM EDT (01:51 UTC)
- Expired
- Jun 17, 2005, 3:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 170151
FFWBTV
NYC019-170745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
951 PM EDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN NORTHERN NEW YORK
* UNTIL 345 AM EDT.
* AT 943 PM EDT...LOCAL OFFICIALS REPORTED NUMEROUS FLOODED ROADS
ACROSS SOUTHERN CLINTON COUNTY FROM HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
CHAZY...SCIOTA...ROUSES POINT...PLATTSBURGH...MORRISONVILLE...
MERRILL...LYON MOUNTAIN...JERICHO...ELLENBURG DEPOT...DANNEMORA...
CUMBERLAND HEAD...CHURUBUSCO...CHAZY AND BEEKMANTOWN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. MORE HEAVY RAIN IS EXPECTED TO MOVE UP ACROSS THE
COUNTY FROM THE SOUTH LATER TONIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4501 7336 4493 7335 4483 7339 4480 7333
4474 7338 4460 7339 4455 7335 4454 7347
4450 7350 4444 7367 4443 7391 4469 7396
4473 7400 4498 7402
$$
MURRAY1 follow-up statement
000
WGUS71 KBTV 170621
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 AM EDT FRI JUN 17 2005
NYC019-170745-
CLINTON NY-
215 AM EDT FRI JUN 17 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 345 AM EDT FOR CLINTON
COUNTY...
AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LARGE AREA OF MODERATE TO HEAVY RAIN...WHICH WILL CAUSE
FLASH FLOODING IN CLINTON COUNTY. THIS AREA OF RAIN WAS LOCATED NEAR
ELLENBURG DEPOT...OR ABOUT 20 MILES NORTHWEST OF
PLATTSBURGH...MOVING NORTHWEST AT 5 TO 10 MPH.
ADDITIONAL RAINFALL AMOUNTS OF A HALF OF AN INCH TO ONE INCH ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4501 7336 4493 7335 4483 7339 4480 7333
4474 7338 4460 7339 4455 7335 4454 7347
4450 7350 4444 7367 4443 7391 4469 7396
4473 7400 4498 7402
$$
TABERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:54 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 3:54 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 354 PM EDT THU JUN 16 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... WEAK COLD FRONT...WHICH STARTED OUT ACROSS THE SAINT LAWRENCE VALLEY THIS MORNING...HAS SLOWLY MOVED EAST AND IS NOW SITUATED FROM GRAND ISLE COUNTY SOUTHWEST INTO THE WESTERN SECTIONS OF ESSEX COUNTY NEW YORK. WHILE THIS FEATURE IS ENHANCING A NARROW AXIS OF RAIN IN ADVANCE OF IT...THIS FEATURE IS GRADUALLY BEING OVERSHADOWED BY SYNOPTIC SCALE LIFT IN ADVANCE OF LARGE UPPER LOW OVER THE EASTERN GREAT LAKES. FLOW ALOFT IS VERY DIFFLUENT AND IS BACKING TO THE SOUTH. THIS WILL ALLOW PRECIPITATION TO INCREASE IN AREAL COVERAGE AND MOVE FROM SOUTH TO NORTH LATER TONIGHT. MOST FAVORABLE AREA FOR STEADIER PRECIPITATION WILL BE ACROSS NORTHERN NEW YORK AND THE FAR WESTERN PORTIONS OF VERMONT...MAINLY WEST OF THE GREEN MOUNTAINS. RAIN WILL OVERSPREAD THE ENTIRE AREA TONIGHT AND PERSIST INTO FRIDAY AS UPPER LOW MOVES RIGHT OVER THE AREA. THERE MAY BE A BRIEF BREAK DURING THE MID TO LATE MORNING HOURS...BUT SHOULD FILL BACK IN WITH OCCASIONAL SHOWERS AS SUFFICIENT INSTABILITY DEVELOPS DURING THE AFTERNOON HOURS. SHOWERS WILL BE LIKELY FRIDAY EVENING...THEN DECREASE IN AREAL COVERAGE AS ATMOSPHERE BEGINS TO STABILIZE. WITH RAINFALL AMOUNTS OF A HALF INCH TO ONE AND A HALF INCHES EXPECTED...AND LOCALIZED AMOUNTS AS HIGH AS TWO INCHES...AREAS THAT HAVE BEEN HIT WITH ABUNDANT RAINFALL IN THE PAST WEEK WILL BE SUSCEPTIBLE TO MORE FLOODING. THUS WILL ISSUE A FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ESSEX COUNTY NEW YORK AND ADDISON AND RUTLAND COUNTIES OF VERMONT. WITH ABUNDANT CLOUDS AND PRECIPITATION...BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH FRIDAY NIGHT WITH HIGH TEMPERATURES IN THE 50S TO AROUND 60 ON FRIDAY. && .LONG TERM (SATURDAY THROUGH THURSDAY)... SFC LOW TO MOVE TO THE EAST OF THE FA ON SAT...THEN HI PRESS TO START TO BUILD IN ACRS THE FA THRU SUN. UPR LOW TO AFFECT THE FA FOR MUCH OF SAT THRU SUN. HIGH PRESS AND DRY WX TO AFFECT THE FA ON MON THRU TUE. A CF LOOKS TO MOVE DOWN ACRS THE FA ON TUE NITE/WED...WITH MORE WK HI PRESS (AND DRY WX) FOR NEXT THU. H85 CAA TO TAKE PLACE ACRS THE FA ON SAT...THEN WAA TO START TO DEVELOP ACRS THE FA THRU SUN. LOW-LVL MSTR TO AFFECT THE FA OVER THE UPCOMING WEEKEND. LOW-LVL LAPSE RATES TO BE HI ACRS THE FA ON SAT AND SUN AFTERNOONS. SOME MID-LVL MSTR TO AFFECT THE FA ON SAT AND INTO EARLY SAT NITE. PW VALUES ACRS THE FA LOOK TO BE 0.75-1 ON SAT AND AROUND 0.75 ON SAT NITE AND SUN. WILL HANG ONTO CHC/SCHC POPS FOR MUCH OF THE UPCOMING WEEKEND FOR SOME POSSIBLE -SHRA THEN...AND SCHC POPS DURING THE EXPECTED CFROPA TIME-FRAME FOR ANY TSRA THEN. SFC WINDS TO BE RELATIVELY LT AND OUT OF A NORTHERLY DIRECTION OVER THE WEEKEND. HAVE DEVIATED DOWNWARD (COOLER) THAN THE LATEST HPC TEMP GUIDANCE ON SAT BASED ON EXPECTED CLDS/WX THEN. T1MAX TEMPS ARE IN THE L60S ON SAT. HAVE DEVIATED UPWARD (WARMER) FROM THE LATEST HPC TEMP GUIDANCE ACRS MUCH OF THE EXTENDED PERIOD. && .AVIATION... PRECIPITATION WILL OVERSPREAD THE AREA LATER TONIGHT AND CREATE WIDESPREAD MVFR CONDITIONS WITH RESPECT TO CEILINGS AND VISIBILITIES. THERE WILL BE A PERIOD OF IFR CEILINGS AND VISIBILITIES AFTER ABOUT 06Z AND LASTING UNTIL ABOUT 14Z...BEFORE RETURNING BACK TO MVFR CONDITIONS THEREAFTER. WIND SPEEDS WILL GENERALLY BE LIGHT THROUGH THE PERIOD. && .HYDROLOGY... 24-HR QPE (THRU 12Z TODAY) ACRS THE FA LOOKED BE GENERALLY AOB 0.5...WITH A MAX OF 1.5-3 ACRS SE ESSEX CTY NY AND SW ADDISON CTY VT. SOME ADDITIONAL FLOODING WAS OBSERVED LATE YESTERDAY IN THESE REGIONS. PW VALUES LOOK TO BE 1-1.5 ACRS THE FA IN THE IMMEDIATE SHORT-TERM PERIOD. LATEST NERFC 1HR FFG BASICALLY 1-1.5 ACRS ESSEX CTY NY AND MUCH OF NRN VT. MAX EXPECTED QPF THRU AROUND 06Z SAT LOOKS TO BE BLW 1.9. WILL PLAN ON RAISING AN FFA FOR ESSEX CTY NY AND RUT/ADDISON CTYS IN VT BASED ON EXPECTED LOCATION OF STEADIER...HEAVIER RAINFALL THRU FRI. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH FOR VTZ009-011-018-019 THROUGH 5 PM FRIDAY. NY...FLASH FLOOD WATCH FOR NYZ034-035 THROUGH 5 PM FRIDAY. && SHORT TERM/AVIATION...EVENSON LONG TERM/HYDROLOGY...MURRAY
Hazardous weather outlook, Jun 16, 6:03 AM EDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 603 AM EDT THU JUN 16 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-170958- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 603 AM EDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINFALL AMOUNTS THROUGH TONIGHT. THE GREAT POTENTIAL FOR MINOR FLOODING OF LOW LYING AREAS AND SEEING QUICK RISES ON LOCAL STREAM AND RIVERS WILL BE ACROSS NORTHERN NEW YORK AND CENTRAL VERMONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN BURLINGTON WITH UPDATED RAINFALL AMOUNTS AND ANY REPORTS OF FLOODING.
In the hours before
Local storm report, Jun 16, 7:39 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
739 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD LEWIS 44.27N 73.57W
06/16/2005 ESSEX NY LAW ENFORCEMENT
DENTON ROAD CLOSED DUE TO FLOODING.
&&
MBLocal storm report, Jun 16, 8:19 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
819 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 N LEWIS 44.33N 73.57W
06/16/2005 ESSEX NY FIRE DEPT/RESCUE
ROUTE 9 NEAR POKE-O-MOONSHINE CLOSED DUE TO FLOODING.
&&
MBLocal storm report, Jun 16, 8:23 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
823 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD WILLSBORO 44.37N 73.40W
06/16/2005 ESSEX NY LAW ENFORCEMENT
ROUTE 22 FLOODED IN WILLSBORO.
&&
MBLocal storm report, Jun 16, 9:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
941 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD ELIZABETHTOWN 44.22N 73.60W
06/16/2005 ESSEX NY LAW ENFORCEMENT
MEGSVILLE ROAD AND KINGDOM DAM ROAD CLOSED DUE TO
FLOODING.
0936 PM FLASH FLOOD WILLSBORO 44.37N 73.40W
06/16/2005 ESSEX NY LAW ENFORCEMENT
CARVER ROAD CLOSED DUE TO FLOODING.
&&
MBLocal storm report, Jun 16, 9:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 PM EDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD KEESEVILLE 44.50N 73.48W
06/16/2005 CLINTON NY FIRE DEPT/RESCUE
ARTHUR ROAD CLOSED WITH 6 INCHES OF WATER COVERING ROAD.
&&
MBNearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.